MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-750812
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that 11 coils were implanted for treatment of a type ii endoleak.A liquid embolic was used prior to implanting the 12th coil.During positioning of the 13th coil, the catheter "lost position" and the coil no longer appeared to be connected to the pusher wire.Part of the coil had been partly delivered in the aneurysm and part of it was stuck in the catheter.The entire coil and pusher were removed together with the catheter as a single unit.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The product return contained the broken distal portion of the stretched implant coil and the delivery catheter where the shaft was cut 25cm from the proximal hub.It is apparent that the implant coil became stretched during retraction inside of the body of the catheter.The likely cause is due to the inner lumen of the catheter not being compatible with the diameter of the implant coil.The cx35 coil system is compatible with a 0.038" guidewire compatible catheter which has a minimum catheter id of 0.041".The navicross catheter returned with the product has a maximum guidewire compatibility of 0.035" which indicates an inner lumen id of less than 0.041".The navicross, therefore, is not compatible with the cx35 system and should no longer be used together.The recommended terumo catheter is the 4f glidecath and 5f glidecath xp.Based on the investigation and provided information, the complaint of a detached implant can be confirmed.The catheter that was used in this procedure is not compatible with the cx35 coil system.The navicross catheter used has a 0.035" guidewire compatibility, and the cx35 coil system requires a 0.038" guidewire compatible catheter.The implant coil exhibits evidence of being stuck inside of the catheter, due to the inner lumen id being too small for the coil to track through.The navicross catheter should not be used with the cx35 coil system.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6769706
Report Number2032493-2017-00188
Device Sequence Number10992869
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public(01)00812636021058(11)160526(17)210526(10)16052611
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K122316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/26/2021
Device Model Number45-750812
Device Lot Number16052611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date08/05/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1